EconPapers    
Economics at your fingertips  
 

Closed-Form Likelihood Expansions for Multivariate Diffusions

Yacine Ait-Sahalia

No 8956, NBER Working Papers from National Bureau of Economic Research, Inc

Abstract: This paper provides closed-form expansions for the transition density and likelihood function of arbitrary multivariate diffusions. The expansions are based on a Hermite series, whose coefficients are calculated explicitly by exploiting the special structure afforded by the diffusion hypothesis. Because the transition function for most diffusion models is not known explicitly, the expansions of this paper can help make maximum-likelihood a practical estimation method for discretely sampled multivariate diffusions. Examples of interest in financial econometrics are included.

JEL-codes: C32 G12 (search for similar items in EconPapers)
New Economics Papers: this item is included in nep-ecm and nep-ets
Date: 2002-05
Note: AP
References: View references in EconPapers View complete reference list from CitEc
Citations View citations in EconPapers (7) Track citations by RSS feed

Published as Ait-Sahalia, Yacine. "Closed-Form Likelihood Expansions for Multivariate Diffusions," Annals of Statistics, 2008, 36, 906-937. (1,Jan), 223-262.

Downloads: (external link)
http://www.nber.org/papers/w8956.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:nbr:nberwo:8956

Ordering information: This working paper can be ordered from
http://www.nber.org/papers/w8956

Access Statistics for this paper

More papers in NBER Working Papers from National Bureau of Economic Research, Inc National Bureau of Economic Research, 1050 Massachusetts Avenue Cambridge, MA 02138, U.S.A.. Contact information at EDIRC.
Series data maintained by ().

 
Page updated 2017-09-29
Handle: RePEc:nbr:nberwo:8956